Massachusetts, 2012Flooding and Damaging Wind in Massachusetts, June 25, 2012
June 25, 2012 · NWS BOX · 5 events in 3 counties and zones
A cold front moved through southern New England setting off showers and thunderstorms. Lightning strikes caused the most damage, hitting tress, houses, and transformers.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $95,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front moved through southern New England setting off showers and thunderstorms. Lightning strikes caused the most damage, hitting tress, houses, and transformers.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jun 25, 7:03 AM EST, 17 minutes earlier.
Area forecast discussion, Jun 25, 7:03 AM EST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
803 AM EDT MON JUN 25 2012
.SYNOPSIS...
LOW PRESSURE AND AN ASSOCIATED COLD FRONT WILL BRING SHOWERS AND
SCATTERED THUNDERSTORMS TODAY INTO THIS EVENING. SCATTERED SHOWERS
AND ISOLATED THUNDERSTORMS WILL AFFECT THE REGION AT TIMES TUE AND
WED...BUT A WASHOUT IS NOT EXPECTED. A RETURN TO WARMER AND MORE
HUMID WEATHER IS EXPECTED LATE IN THE WEEK AND INTO THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
8 AM UPDATE...
INCREASING LOW LEVEL MOISTURE AND INSTABILITY AHEAD OF AN
APPROACHING COLD FRONT HAVE ALLOWED A LINE OF SHOWERS AND
THUNDERSTORMS TO RAPIDLY DEVELOP ACROSS SOUTHWEST MA AND
CONNECTICUT. THE MESOSCALE MODELS SHOW THESE SHOWERS AND
THUNDERSTORMS SWEEPING ACROSS THE REGION THIS MORNING AND EXITING
THE COASTAL PLAIN BY EARLY AFTERNOON. THE MAIN CONCERNS ARE THE
HEAVY RAIN RESULTING IN URBAN AND POOR DRAINAGE STREET FLOODING AND
DANGEROUS CLOUD TO GROUND LIGHTNING. HAVE ALREADY ISSUED A FLOOD
ADVISORY OUT AHEAD OF THE LINE ACROSS SOUTHWEST MA/NORTHERN CT. THE
STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH UNTIL
2 PM FOR OUR CONNECTICUT ZONES. INSTABILITY IS MARGINAL...BUT
STRONG FORCING COULD ALLOW FOR A FEW STRONG TO SEVERE THUNDERSTORMS
TO DEVELOP.
THE MESOSCALE MODELS SHOW THAT THE MAIN LINE OF ACTIVITY WILL EXIT
THE COASTAL PLAIN BY EARLY AFTERNOON. HOWEVER...ADDITIONAL SHOWERS
AND THUNDERSTORMS MAY POP UP OUT AHEAD OF THE APPROACHING COLD FRONT
THIS AFTERNOON AND INTO THE EVENING.
SHORT RANGE MODELS CONTINUE TO SHOW DIGGING LONG WAVE TROUGH ACROSS
THE EASTERN U.S. THROUGH TUESDAY...SO FRONT WILL SLOW AS IT MOVES
INTO THE REGION. EXPECT BEST CHANCE OF HEAVY RAINFALL AND STRONGER
THUNDERSTORMS WILL OCCUR BETWEEN ABOUT 10 AM AND 6 PM. WITH THE
SLOWING OF THE FRONT AND PRECIP...SOME AREAS MAY ALSO SEE LOCALIZED
FLOODING RAINS. SO...SEVERAL PARAMETERS TO MONITOR INTO THIS EVENING.
WITH THE CLOUDS AND PRECIP ACROSS THE REGION...TEMPS WILL ONLY RISE
TO THE UPPER 60S TO MID 70S.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
TONIGHT...
AS UPPER LOW CUTOFFS OFF AND DROPS INTO NY STATE AND WESTERN NEW
ENGLAND...THE FRONT SLOWLY PUSHES OFF THE COAST. THE LOW WILL THEN
SLOWLY MOVE TOWARD THE GULF OF MAINE. MOST OF THE INSTABILITY AND
LOW LEVEL MOISTURE WILL PUSH OFF THE COAST AHEAD OF THE FRONT THIS
EVENING...SO EXPECT MAINLY RAIN SHOWERS ACROSS THE REGION. DID KEEP
MENTION OF ISOLD/SCT TSTMS THROUGH ABOUT MIDNIGHT...THEN THREAT OF
CONVECTION SHOULD DIMINISH. WITH THE UPPER LOW MOVING INTO WESTERN
AREAS...WILL KEEP UNSTABLE CYCLONIC FLOW IN PLACE SO CAN NOT RULE
OUT THE CHANCE OF SHOWERS THROUGH THE NIGHT. OVERNIGHT LOWS WILL
FALL THROUGH THE 50S...THOUGH HOLDING IN THE LOWER 60S ALONG THE
IMMEDIATE COAST.
TUESDAY...
CUTOFF UPPER LOW CAPTURES THE SURFACE LOW OFF THE MAINE COAST...THEN
SLOWLY ROTATES IT INTO MAINE DURING THE DAY. THIS WILL KEEP A LOT OF
CLOUDS AROUND AS WELL AS ANOTHER ROUND OF SCT SHOWERS AS ENERGY
ROTATES ACROSS FROM THE N. WITH THE COLD POOL ALOFT AS WELL AS
CLOUDS AND PRECIP...DAYTIME HIGHS WILL ONLY REACH THE MID 60S TO
LOWER 70S...MILDEST ALONG THE S COAST.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
HIGHLIGHTS...
* SCATTERED SHOWERS/ISOLATED THUNDERSTORMS WED
* WARMER WEATHER ARRIVES LATE IN THE WEEK AND INTO THE WEEKEND
DETAILS...
TUESDAY NIGHT AND WEDNESDAY...MODERATE TO HIGH CONFIDENCE.
ANOMALOUS CLOSED UPPER LEVEL LOW OVER NEW ENGLAND WILL SLOWLY DRIFT
NORTH. WHILE NOT EXPECTING A WASHOUT...ASSOCIATED COLD POOL ALOFT
WILL CONTINUE TO GENERATE MAINLY DIURNALLY DRIVEN SCATTERED
SHOWERS/ISOLATED THUNDERSTORMS. AREAL COVERAGE SHOULD BE GREATEST
IN OUR NORTHERN/EASTERN ZONES...CLOSER TO THE UPPER LEVEL LOW/COLD
POOL ALOFT. HIGH TEMPS ON WED SHOULD MAINLY BE IN THE 70S.
THURSDAY...MODERATE TO HIGH CONFIDENCE.
UPPER LEVEL LOW WILL CONTINUE TO SLOWLY MOVE NORTH AND INTO THE
CANADIAN MARITIMES BY THE END OF THE DAY. THE SYSTEM SHOULD BE FAR
ENOUGH AWAY FOR GENERALLY DRY WEATHER...OTHER THAN PERHAPS A FEW
BRIEF SPOT SHOWERS IN OUR NORTHERN/EASTERN ZONES. HIGHS SHOULD
REACH INTO THE UPPER 70S TO THE LOWER 80S ON THU.
FRIDAY THROUGH SUNDAY...MODERATE CONFIDENCE.
THE ANOMALOUS UPPER LEVEL TROUGH WILL HAVE LIFTED WELL TO THE
NORTHEAST OF THE REGION. THIS WILL SET THE STAGE FOR SUMMER LIKE
WEATHER TO RETURN. WHILE THE AIRMASS DOES NOT LOOK AS HOT AS WHAT
WAS EXPERIENCED LAST WEEK...EXPECT WARM AND HUMID WEATHER.
FORECASTING PRECIPITATION POTENTIAL IS VERY CHALLENGING AT THIS TIME
RANGE...ESPECIALLY DURING THE SUMMER WHEN MOST OF IT IS CONVECTIVELY
DRIVEN. AT THIS POINT...DON/T REALLY SEE ANY TRIGGER FOR ORGANIZED
PRECIPITATION SO WILL JUST INCLUDE SLIGHT CHANCE POPS. ITS POSSIBLE
LATER SHIFTS MAY HAVE TO INCREASE POPS A BIT MORE ON FRIDAY...IF
MODELS SIGNAL A BETTER CHANCE FOR A PERIOD OF WARM ADVECTION SHOWERS.
&&
.AVIATION /12Z MONDAY THROUGH FRIDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT
MODERATE...30 PERCENT TO 60 PERCENT
HIGH...GREATER THAN 60 PERCENT
TODAY...MODERATE CONFIDENCE.
VFR CONDITIONS WILL DETERIORATE TO AT LEAST A PERIOD OF MVFR-IFR
CONDITIONS FROM WEST TO EAST THIS MORNING. THIS AS A LINE OF SHOWERS
AND THUNDERSTORMS WORKS ACROSS THE REGION WITH HEAVY RAINFALL.
ADDITIONAL DEVELOPMENT MAY OCCUR THIS AFTERNOON INTO THE EARLY
EVENING. ALL IN ALL...EXPECT VARYING CONDITIONS ACROSS THE REGION
THROUGH THE DAY IN AND OUT OF SHOWERS AND THUNDERSTORMS.
TONIGHT...MODERATE CONFIDENCE.
COLD FRONT SLOWLY CROSSES THE REGION...MOVING OFFSHORE BETWEEN 09Z
AND 12Z. LEFTOVER SHOWERS/SCT TSTMS WILL MOVE ACROSS WITH LOCAL MVFR
CIGS/VSBYS. PERIODS OF MVFR-IFR CONDITIONS MAY PERSIST ACROSS
EASTERN AREAS IN SCATTERED SHOWERS/ISOLATED THUNDERSTORMS.
TUESDAY...MODERATE CONFIDENCE.
MAINLY VFR CONDITIONS...THOUGH MAY SEE LOCAL MVFR CIGS/VSBYS IN SCT
SHOWERS AND PATCHY FOG.
KBOS TAF...MODERATE CONFIDENCE.
VFR CONDITIONS WILL DETERIORATE TO A PERIOD OF MVFR-IFR CONDITIONS
AFTER 14 OR 15Z IN SHOWERS AND EMBEDDED THUNDERSTORMS.
OTHERWISE...CONDITIONS WILL VARY CONSIDERABLY TODAY IN AND OUT OF
SHOWERS/THUNDERSTORMS.
KBDL TAF...MODERATE CONFIDENCE.
HIGH CONFIDENCE IN A PERIOD OF IFR CONDITIONS IN THUNDERSTORMS WITH
HEAVY RAINFALL THROUGH 13 OR 14Z. AFTER THAT TIME...ADDITIONAL
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP. CONDITIONS AT THE
TERMINAL MAY VARY CONSIDERABLY TODAY IN AND OUT OF THE
SHOWERS/THUNDERSTORMS.
OUTLOOK...TUESDAY NIGHT THROUGH FRIDAY...
TUESDAY NIGHT AND WEDNESDAY...MODERATE CONFIDENCE. VFR CONDITIONS
SHOULD DOMINATE BUT BRIEF PERIODS OF MVFR CONDITIONS ARE POSSIBLE IN
A FEW SHOWERS/ISOLATED THUNDER.
THURSDAY AND FRIDAY...MODERATE CONFIDENCE IN MAINLY VFR CONDITIONS.
&&
.MARINE...
MODERATE CONFIDENCE.
TODAY...EXPECT S-SW WINDS TO PICK UP AS FRONT APPROACHES. HAVE
MENTIONED GUSTS UP TO 25 KT OVER THE OUTER WATERS. SEAS WILL ALSO
RESPOND...REACHING UP TO 5 FT ON THE OPEN WATERS. HAVE KEPT SMALL
CRAFT ADVISORIES GOING FOR THE OPEN WATERS WELL AS RI AND BI SOUNDS.
FEEL THAT THE GUSTY WINDS AND HIGHER SEAS WILL REACH THE SOUTHERN
BAYS AND SOUNDS...SO TOOK THE SMALL CRAFT DOWN FROM THERE. WILL ALSO
SEE SCT TSTMS WITH POSSIBLE GUSTY WINDS AND HEAVY RAINFALL REDUCING
VSBYS.
TONIGHT...AS THE COLD FRONT SLOWLY MOVES ACROSS THE WATERS
DURING...WINDS GUSTS AND SEAS WILL REMAIN ABOVE SMALL CRAFT CRITERIA
BUT SHOULD SHOULD DIMINISH BY AROUND DAYBREAK. MAY SEE VSBY
RESTRICTIONS IN SHOWERS AND PATCHY FOG.
TUESDAY...EXPECT WINDS AND SEAS BELOW SMALL CRAFT CRITERIA. VSBY
RESTRICTIONS IN PATCHY FOG AND SHOWERS WILL LINGER.
OUTLOOK...TUESDAY NIGHT THROUGH FRIDAY...
TUESDAY NIGHT AND WEDNESDAY...MODERATE TO HIGH CONFIDENCE. MARGINAL
SCA SEAS WILL FLIRT WITH OUR SOUTHERN WATERS. OTHERWISE...EXPECT
WINDS AND SEAS TO REMAIN BELOW SCA THRESHOLDS.
THURSDAY AND FRIDAY...LOW TO MODERATE CONFIDENCE. WHILE WINDS
SHOULD GENERALLY REMAIN BELOW SCA THRESHOLDS...SEA HEIGHT FORECASTS
ARE MORE UNCERTAIN AND WILL DEPEND UPON THE EVENTUAL TRACK OF
TROPICAL STORM DEBBY. ENOUGH SOUTHERLY SWELL MAY RESULT IN SCA SEAS
ACROSS OUR SOUTHERN WATERS.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 6 AM EDT
TUESDAY FOR ANZ235-237-250-251-254>256.
&&
SYNOPSIS...FRANK/EVT
NEAR TERM...FRANK/EVT
SHORT TERM...EVT
LONG TERM...FRANK
AVIATION...EVT/FRANK
MARINE...EVT/FRANKHazardous weather outlook, Jun 25, 5:42 AM EST, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
642 AM EDT MON JUN 25 2012
MAZ002>024-026-NHZ011-012-015-RIZ001>008-261045-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
642 AM EDT MON JUN 25 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL
MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN
MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN
MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND
SOUTHERN RHODE ISLAND.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A LOW PROBABILITY OF A FEW STRONG TO SEVERE THUNDERSTORMS
TODAY. IN ADDITION...LOCALLY HEAVY RAINFALL MAY RESULT IN BRIEF
NUISANCE FLOODING RESULTING IN THE NEED FOR SHORT FUSED FLOOD
ADVISORIES.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CTZ002>004-261045-
HARTFORD CT-TOLLAND CT-WINDHAM CT-
642 AM EDT MON JUN 25 2012
...SEVERE THUNDERSTORM WATCH 425 IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ230>237-250-251-254>256-261045-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
642 AM EDT MON JUN 25 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
A FEW STRONG THUNDERSTORMS WITH GUSTY WINDS ARE POSSIBLE TODAY AND
INTO THIS EVENING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jun 25, 6:18 AM EST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
718 AM EDT MON JUN 25 2012
CTZ002-003-MAZ009-011-251245-
EASTERN HAMPDEN MA-HARTFORD CT-TOLLAND CT-WESTERN HAMPDEN MA-
718 AM EDT MON JUN 25 2012
AT 713 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS WITH HEAVY RAINFALL CAPABLE OF
PRODUCING WIND GUSTS TO 40 MPH 12 MILES WEST OF BURLINGTON...OR
ABOUT 9 MILES SOUTH OF TORRINGTON...MOVING EAST AT 35 MPH.
* STRONG THUNDERSTORMS WITH VERY HEAVY RAINFALL AND DANGEROUS CLOUD
TO GROUND LIGHTNING WILL BE MOVING INTO SOUTHWEST MASSACHUSETTS
AND NORTHERN CONNECTICUT THROUGH 830 AM.
* THESE STORMS CONTAIN VERY HEAVY RAINFALL WHICH WILL RESULT IN
URBAN AND POOR DRAINAGE STREET FLOODING. MOTORISTS SHOULD BE
PREPARED FOR A DIFFICULT MORNING RUSH HOUR AND ALLOW EXTRA TIME.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 PM EDT MONDAY
AFTERNOON FOR NORTHERN CONNECTICUT.
&&
LAT...LON 4231 7300 4234 7290 4224 7291 4218 7270
4229 7261 4223 7263 4219 7237 4224 7223
4203 7210 4196 7210 4195 7222 4175 7215
4160 7234 4165 7252 4156 7294 4180 7302
4197 7290 4197 7303 4210 7308
FRANKEvent by event
2 lightning, 2 flood, 1 thunderstorm wind. Local standard time, as filed.
Lightning, Hampden
- When
- June 25, 7:20 AM EST
- Where
- Hampden County, 0.23 mi SSE of Armory
- Property damage
- $40,000
- Reported by
- Amateur Radio
- Coordinates
- 42.117, -72.569
A house on Dartmouth Street was struck by lightning and caught fire. Most of the damage was to the roof.
Flood, Hampden
- When
- June 25, 7:20 AM EST to 8:30 AM EST
- Where
- Hampden County, 1.3 mi SSE of Agawam Bowles Fld Ar to 1.44 mi S of North Agawam
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 42.033, -72.640
Suffield Street was flooded and impassable.
Lightning, Essex
- When
- June 25, 10:30 AM EST
- Where
- Essex County, 0.28 mi WSW of Lynn
- Property damage
- $50,000
- Reported by
- Newspaper
- Coordinates
- 42.469, -70.955
Lightning struck a three family home on Washington Street, setting fire to the house. Damage was to the front roof in the third floor unit. Residents in the third floor unit were unable to return to their unit due to water damage. Other units were not damaged.
Flood, Bristol
- When
- June 25, 11:09 AM EST to 12:30 PM EST
- Where
- Bristol County, 0.67 mi ENE of Weir Vlg to 0.81 mi ENE of Weir Vlg
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 41.883, -71.068
Route 140 was closed due to flooding near the intersection with Hart Street.
Thunderstorm Wind, Essex
- When
- June 25, 3:38 PM EST
- Where
- Essex County, 0.8 mi WSW of South Groveland
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Newspaper
- Coordinates
- 42.726, -71.065
A large, dying oak tree on Lake Shore Road was downed onto a car by thunderstorm winds.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Louisiana, June 25, 20121 death · 1 event
- Hail and Damaging Wind in New Jersey, June 25, 2012$1.0 million · 50 kt wind · 5 events
- Lightning Strike in Connecticut, June 25, 201211 injured · 1 event
- Tornado and Hail in Virginia, June 25, 2012$125,000 · EF0 · 33 events
- Damaging Winds in Delaware, June 25, 2012$225,000 · 60 kt wind · 8 events
- Lightning Strikes in Rhode Island, June 25, 2012$175,000 · 2 events
- Heat in Arkansas, June 25 to 30, 201245 events
- Wildfire in Illinois, June 25 to 29, 20125 injured · $5,000 · 2 events
- Hail and Lightning Strike in New York, June 25, 2012$50,000 · 1 in hail · 3 events
- Damaging Winds and Dust Devil in Arkansas, June 25 to 30, 2012$37,000 · 52 kt wind · 4 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, June 25, 201260 kt wind · 16 events
- Wildfire in Idaho, June 25, 2012$20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 393268, 393269, 393272, 393271, 393277.